International Journal of Mathematics and Mathematical Sciences
Volume 21 (1998), Issue 2, Pages 277-288

Fixed points for non-surjective expansion mappings

B. K. Sharma,1 D. R. Sahu,1 M. Bounias,2,3 and A. Bonaly4

1School of Studies in Mathematics, Pt. Ravishankar Shukla University, Raipur 492 010, India
2University of Avignon and INRA, Biomathematics Unit, Faculty of Sciences, Avignon F- 84 000, France
3The Alexandria Institute, 615 Broadway, Hastings-on-Hudson 1070, New York, USA
4Mathematics, University of Paris X, France

Received 5 June 1996; Revised 27 January 1997

Copyright © 1998 B. K. Sharma et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The contractive conditions of Popa (Demonstr. Math. 1990, 23, 213-218) were further improved for four non-surjective expansion mappings, and some common fixed point theorems under semi-compatible pairs of mappings are proved. Our main findings bring improvements to a number of results in the non-metric setting. Some implications for mathematical physics are raised with respect to physical invariants